MAUDE Adverse Event Report: EXACTECH, INC. HUM LNR IMPACT TIP 38M; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. HUM LNR IMPACT TIP 38M; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number HUM LNR IMPACT TIP 38M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, impactor tip snapped in half during impaction of humeral liner.Surgery was a revision of a shoulder spacer to a reverse.Humeral components were being cemented in with humeral liner, humeral tray and stem already assembled.On the initial impaction the stem was still very proud at the time of the first impaction the 38mm impactor tip snapped in half.There were no pieces that fell into patient or wound site.Patient was last known to be in stable condition following the event.Image received.The device is not available for evaluation due to device was stuck in cement so hospital disposed the device.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) based on historical complaint investigations, the image provided, and the reported event, the fractured humeral liner impactor tip reported was likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.The most probable root cause associated with the reported event of ¿broken / non-functional¿ is associated with a partial or full-thickness crack in the device materials.

Brand Name
HUM LNR IMPACT TIP 38M
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16671302
Report Number1038671-2023-00580
Device Sequence Number5924549
Product Code KWT
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUM LNR IMPACT TIP 38M
Device Catalogue Number321-07-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/27/2023
04/29/2026
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/22/2023
05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale